Please use this identifier to cite or link to this item: http://buratest.brunel.ac.uk/handle/2438/7078
Title: Analytic mode-matching for acoustic scattering in three dimensional waveguides with flexible walls: Application to a triangular duct
Authors: Lawrie, JB
Keywords: Three dimensional duct;Flexible walls;Elastic plate;Triangular cross-section;Mode-matching;Acoustic propagation
Issue Date: 2012
Publisher: Elsevier
Citation: Wave Motion, 50(3): 542–557, Apr 2013
Abstract: An analytic mode-matching method suitable for the solution of problems involving scattering in three-dimensional waveguides with flexible walls is presented. Prerequisite to the development of such methods is knowledge of closed form analytic expressions for the natural fluid–structure coupled waveforms that propagate in each duct section and the corresponding orthogonality relations. In this article recent theory [J.B. Lawrie, Orthogonality relations for fluid–structural waves in a 3-D rectangular duct with flexible walls, Proc. R. Soc. A. 465 (2009) 2347–2367] is extended to construct the non-separable eigenfunctions for acoustic propagation in a three-dimensional rectangular duct with four flexible walls. For the special case in which the duct cross-section is square, the symmetrical nature of the eigenfunctions enables the eigenmodes for a right-angled, isosceles triangular duct with flexible hypotenuse to be deduced. The partial orthogonality relation together with other important properties of the triangular modes are discussed. A mode-matching solution to the scattering of a fluid–structure coupled wave at the junction of two identical semi-infinite ducts of triangular cross-section is demonstrated for two different sets of “junction” conditions.
Description: This is the post-print version of the Article. The official published version can be accessed from the links below - Copyright @ 2012 Elsevier
URI: http://www.sciencedirect.com/science/article/pii/S0165212512001424
http://bura.brunel.ac.uk/handle/2438/7078
DOI: http://dx.doi.org/10.1016/j.wavemoti.2012.12.002
ISSN: 0165-2125
Appears in Collections:Publications
Dept of Mathematics Research Papers
Mathematical Sciences

Files in This Item:
File Description SizeFormat 
Fulltext.pdf451.64 kBAdobe PDFView/Open


Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.